RESEARCH

Viagra can cause permanent eye damage

Scritto da CYBERMED NEWS
facebook Share on Facebook
Viagra can cause permanent eye damage image

Viagra may help your love life, but it isn't so good for your eyesight. Taking too much of the drug could permanently damage the retina and affect the way you see colours.

It's well known the drug can cause vision problems, but they seem to be temporary and usually self-correct within 24 hours. But researchers at Mount Sinai Hospital have discovered that the damage can be permanent in people who take the drug for a long period or who overdose.

Although all of us need to be able to see colours, the drug's side effects can be a special problem for people who rely on colour recognition in their work, and they need to be especially careful before they start taking Viagra (sildenafil citrate), the researchers say.

 

The researchers base their findings on a case study of a 31-year-old man who bought Viagra on the internet, and who took far more than the recommended 50g dose. He complained of seeing a red overlay that affected both eyes very soon after taking the drug, and the problem persisted several days. He was eventually diagnosed with persistent retinal toxicity, and he was still suffering from red-tinted vision problems a year later.

The researchers discovered he had suffered microscopic injury to the cones of his retina, which are responsible for colour vision.

Viagra is designed to treat erectile dysfunction and is now available over-the-counter.

(Source: Nature, 2018; 560 (7719): 484; doi: 10.1038/s41586-018-0425-3)

https://www.wddty.com/news/2018/10/viagra-can-cause-permanent-eye-damage.html?utm_source=Boomtrain&utm_medium=email&utm_campaign=enews_18102018&utm_term&utm_content&bt_ee=o2uE8qAUkheiNGHS1PsNukjqo8bsaZfgpCnnBQq32pyCCNb2buaz00IQGkS%2Foj1J&bt_ts=1539857503693


Related Articles
I cookie rendono più facile per noi fornirti i nostri servizi. Con l'utilizzo dei nostri servizi ci autorizzi a utilizzare i cookie.
Maggiori informazioni Ok